SUBSCRIBE

Breaking News on Food & Beverage Development - EuropeUS edition | Asian edition

News > Policy

Read more breaking news

 

 

Dietary supplement linked to liver damage

23-Nov-2001

The US Food and Drug Administration (FDA) warned consumers this week to stop using the dietary supplement Lipokinetix®.


According to the FDA the supplement has been implicated in a number of serious liver injuries. The Administration has received multiple reports of persons who developed liver injury or liver failure while using Lipokinetix.


Lipokinetix is marketed for weight loss and contains the ingredients norephedrine (also known as phenylpropanolamine or PPA), caffeine, yohimbine, diiodothyronine, and sodium usniate. The injuries reported to FDA occurred in persons between 20 and 32 years of age. No apparent cause of liver injury was identified in these reports other than use of Lipokinetix. Liver injury developed between 2 weeks and 3 months of Lipokinetix use.


The FDA urged consumers to discontinue use of Lipokinetix and to consult their doctors if they are experiencing symptoms possibly associated with this product, particularly nausea, weakness or fatigue, abdominal pain, or any change in skin colour.

Key Industry Events

 

Access all events listing

Our events, Events from partners...